Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 231, NWS Charleston, SC

August 14, 2011Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2011, 6:30 PM EDT for Charleston County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 6:30 PM EDT (22:30 UTC)
Expired
Aug 14, 2011, 7:00 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS52 KCHS 142230
SVRCHS
SCC019-142315-
/O.NEW.KCHS.SV.W.0231.110814T2230Z-110814T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...9 MILES WEST OF BEARS BLUFF...MOVING EAST AT
  20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EDISTO ISLAND...BEARS BLUFF...YONGES ISLAND...WADMALAW ISLAND...
  ROCKVILLE...SEABROOK ISLAND...KIAWAH ISLAND...JOHNS ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3262 7998 3260 7999 3259 8011 3257 8015
      3254 8017 3255 8020 3252 8024 3253 8026
      3252 8030 3269 8042 3276 8015 3276 7996
TIME...MOT...LOC 2230Z 276DEG 18KT 3267 8039

$$


33
1 follow-up statement
835 
WWUS52 KCHS 142243
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT SUN AUG 14 2011

SCC019-142300-
/O.CON.KCHS.SV.W.0231.000000T0000Z-110814T2300Z/
CHARLESTON SC-
643 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN CHARLESTON COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BEARS
BLUFF...OR ABOUT 13 MILES NORTH OF EDISTO BEACH...MOVING EAST AT 20
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARS
BLUFF...EDISTO ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...
KIAWAH ISLAND...MAYBANK BRIDGE...MEGGETT...ROCKVILLE...SEABROOK
ISLAND...WADMALAW ISLAND AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3262 7998 3260 7999 3259 8011 3257 8015
      3254 8017 3255 8020 3252 8024 3253 8026
      3252 8030 3269 8042 3276 8015 3276 7996
TIME...MOT...LOC 2243Z 275DEG 16KT 3267 8031

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:55 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 14, 3:55 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SUN AUG 14 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE
WILL REBUILD OVER THE AREA THROUGH MUCH OF THE WEEK. A WEAKENING
COLD FRONT MAY APPROACH FROM THE NORTHWEST NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION BEGAN TO DEVELOP AROUND 2 PM THIS AFTERNOON ONCE THE
SURFACE TEMPS WARMED TO AROUND 90F WITH DEWPOINTS IN THE LOWER TO
MIDDLE 70S. QUITE A BIT OF LOW-LEVEL INSTABILITY IS PRESENT WHILE
DRIER AIR ALOFT IS ENHANCING THE DAMAGING WIND THREAT. THE LATEST
RUC13 SHOWS A SHORTWAVE DRIFTING THROUGH CENTRAL SC TOWARD OUR
INLAND SC COUNTIES. A RELATIVE VORTICITY MINIMUM ACROSS SOUTHEAST
GA HAS ALLOWED THE CU FIELD TO THIN AND ONLY ISOLATED
SHOWERS/STORMS HAVE BEEN DEVELOPING IN THIS AREA. IT APPEARS THAT
OUR NORTHERN HALF WILL SEE THE BEST COVERAGE OF THUNDERSTORMS
THROUGH THE FIRST HALF OF THIS EVENING DUE TO THE BEST SHORTWAVE
ENERGY...BETTER UPPER LEVEL DIVERGENCE...AND SURFACE CONVERGENCE.
THERE IS ENOUGH BULK SHEAR PRESENT FOR STORMS TO ORGANIZE INTO
MULTICELL CLUSTERS WHICH WILL ENHANCE THE THREAT FOR DAMAGING
WINDS. A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE
FORECAST AREA UNTIL 9 PM. ACTIVITY SHOULD TRANSITION OFFSHORE
AFTER 8 OR 9 PM WITH SOME DRIER AIR FILTERING IN LATE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH AXIS WILL SWING THROUGH THE AREA ON
MONDAY...PUSHING THE SURFACE COLD FRONT FARTHER OFFSHORE AND AWAY
FROM THE AREA. DRIER AIR WILL FILTER INTO THE REGION THROUGH THE
DAY...HOWEVER ONE LAST LOBE OF VORTICITY LOOKS TO ROUND THE BASE OF
THE TROUGH AND PUSH A WEAK SECONDARY FRONT/TROUGH INTO NORTHERN
PORTIONS OF THE FORECAST AREA LATE MONDAY AFTERNOON AND MONDAY
EVENING. LOW LEVEL CONVERGENCE WITH THIS BOUNDARY IN CONJUNCTION
WITH A LATE DAY SEA BREEZE...COMBINED WITH SOME LINGERING MID-LEVEL
MOISTURE OVER PARTS OF SOUTHERN SOUTH CAROLINA...COULD RESULT IN
ISOLATED SHOWERS AND THUNDERSTORMS FROM ABOUT COLLETON COUNTY NORTH
MONDAY AFTERNOON AND EARLY EVENING. ELSEWHERE...LIMITED UPPER LEVEL
FORCING AND A LACK OF SUFFICIENT MOISTURE SHOULD RESULT IN RAIN FREE
CONDITIONS. TEMPERATURES ON MONDAY SHOULD REACH HIGHS IN THE LOWER
TO MID 90S WITH A DOWNSLOPE WIND COMPONENT AND A GOOD AMOUNT OF
SUNSHINE ACROSS THE AREA.

THE WEAK FRONT/TROUGH WILL SLIP SOUTH ACROSS THE REMAINDER OF THE
AREA MONDAY NIGHT...WITH MAINLY CLEAR SKIES AND LIGHT VEERING WINDS
EXPECTED. LOWS SHOULD BE IN THE UPPER 60S TO AROUND 70 IN MOST AREAS
AWAY FROM THE WARMER COASTLINE.

WEAK HIGH PRESSURE AND A DEEP DRY AIRMASS WILL BUILD INTO THE REGION
ON TUESDAY...WITH RAIN FREE CONDITIONS ACROSS THE FORECAST AREA.
HIGHS WILL GENERALLY BE IN THE LOWER TO MID 90S INLAND FROM THE
COAST. GOOD RADIATIONAL COOLING CONDITIONS TUESDAY NIGHT SHOULD
ALLOW TEMPERATURES TO REACH LOWS IN THE UPPER 60S TO AROUND 70 ONCE
AGAIN.

A DEEPER ONSHORE FLOW ON WEDNESDAY WILL RESULT IN A SLIGHT INCREASE
IN MOISTURE ACROSS THE AREA. A RATHER EARLY INLAND PROGRESSION OF
THE SEA BREEZE COULD TRIGGER SOME ISOLATED SHOWERS AND THUNDERSTORMS
IN THE AFTERNOON/EARLY EVENING. HIGHS WILL TOP OUT IN THE LOWER TO
MID 90S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE HOLD IN
PLACE OVER THE REGION THROUGH FRIDAY. A WEAKENING COLD FRONT IS
EXPECTED TO APPROACH FROM THE NORTHWEST THIS UPCOMING WEEKEND...BUT
WILL LIKELY STALL OUT AND DISSIPATE NORTH OF THE REGION. DEEP
MOISTURE WILL TAKE SOME TIME TO FILTER BACK INTO THE REGION...BUT
THE LOW LEVEL AIRMASS SHOULD MOISTEN UP BY LATE WEEK AND OVER THE
WEEKEND WITH THE APPROACH OF THE COLD FRONT ALONG WITH SEVERAL DAYS
OF SOUTHEASTERLY AND SOUTHERLY ONSHORE FLOW. WILL CARRY SLIGHT
CHANCE/LOW CHANCE POPS THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO
RUN NEAR OR SLIGHTLY ABOVE CLIMATOLOGY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WITH AN APPROACHING COLD FRONT...ASSOCIATED SCATTERED TO NUMEROUS
THUNDERSTORM DEVELOPMENT WILL LEAD TO DETERIORATING CONDITIONS AT
BOTH KCHS AND KSAV THROUGHOUT THIS AFTERNOON AND EARLY EVENING.
INITIALIZED KSAV WITH A TEMPO OF TSRA AS ISOLATED CONVECTION HAS
ALREADY DEVELOPED ACROSS PORTIONS OF SOUTHEAST GEORGIA. AS
CONVECTION SPREADS NORTHWARD...INTRODUCED TSRA INTO KCHS TAFS AROUND
20Z. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING STRONG
WINDS AND  HEAVY DOWNPOURS WHICH WILL RESULT IN MVFR OR LOWER
VISIBILITIES. THE COLD FRONT WILL SHIFT OFFSHORE LATE TONIGHT
ALLOWING WINDS TO VEER MORE WESTERLY. AS SKIES CLEAR BEHIND THE
FRONT...COULD SEE SOME PATCHY GROUND FOG DEVELOP EARLY MONDAY
MORNING BUT WILL KEEP CONDITIONS VFR FOR NOW. AFTER SUNRISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
THE PRIMARY CONCERN FOR TONIGHT WILL BE WITH CONVECTION THAT
MOVES OFFSHORE AHEAD OF A COLD FRONT. WINDS/SEAS WILL BE ROUGH IN
AND NEAR THUNDERSTORMS. CLEARING CONDITIONS LATE TONIGHT ALTHOUGH
SOME LINGERING SHOWERS OR STORMS POSSIBLE OVER OFFSHORE PORTIONS
LATE.

MONDAY THROUGH FRIDAY...A WEAK HIGH PRESSURE PATTERN IS EXPECTED
OVER THE WATERS THROUGH THE PERIOD. THIS WILL RESULT IN FAIRLY LIGHT
WINDS...SMALL SEAS...AND CONDITIONS WELL BELOW SMALL CRAFT
THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JAQ
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT SUN AUG 14 2011

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-151845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
244 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

AMZ374-151845-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
244 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY MOVE OFF THE
COAST THIS EVENING AND AFFECT THE OFFSHORE GEORGIA WATERS. WIND
GUSTS IN EXCESS OF 50 KT AND HAIL ARE POSSIBLE WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Local storm report, Aug 14, 5:46 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     1 SSW RIDGEVILLE        33.08N  80.32W
08/14/2011                   DORCHESTER         SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF CARTER ROAD AND DOE RUN ROAD.

&&

EVENT NUMBER CHS1100853

DPB
Local storm report, Aug 14, 5:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 WSW RIDGEVILLE        33.08N  80.36W
08/14/2011                   DORCHESTER         SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF HORSEFORD ROAD AND RIDGE ROAD.

&&

EVENT NUMBER CHS1100854

DPB
Special weather statement, Aug 14, 5:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SUN AUG 14 2011

GAZ100-101-116-118-142230-
BULLOCH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
559 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...BRYAN AND CHATHAM COUNTIES THROUGH 630 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MARLOW...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GUYTON...LANIER...
MARLOW...MELDRIM...PINEORA...POOLER...RINCON...SPRINGFIELD...
STILLWELL AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3239 8120 3208 8122 3206 8158 3240 8155
TIME...MOT...LOC 2159Z 267DEG 19KT 3224 8140
Special weather statement, Aug 14, 6:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SUN AUG 14 2011

SCZ042-043-047-048-142245-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
620 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR STAFFORD...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EARLY BRANCH...ESTILL...FURMAN...GARNETT...GILLISONVILLE...GRAYS...
LENA...MCPHERSONVILLE...PINELAND...ROBERTVILLE...SCOTIA AND
YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3278 8085 3269 8082 3262 8090 3261 8098
      3259 8107 3258 8128 3276 8126
TIME...MOT...LOC 2221Z 275DEG 20KT 3266 8115
Local storm report, Aug 14, 6:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     2 NE RITTER             32.81N  80.61W
08/14/2011                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HOLLIS CT NEAR RITTER RD.

&&

EVENT NUMBER CHS1100855

JRL
Special weather statement, Aug 14, 6:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN AUG 14 2011

GAZ101-116>119-137-138-SCZ047-048-051-142315-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-LONG-
625 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...JASPER...CHATHAM...LONG AND BEAUFORT COUNTIES
THROUGH 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OKATIE TO
TRINITY...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLOOMINGDALE...FLEMINGTON...FORT MCALLISTER...FORT
STEWART...GARDEN CITY...HINESVILLE...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...KELLER...MCINTOSH...MEINHARD...
MELDRIM...MONTEITH...MONTGOMERY...POOLER...PORT WENTWORTH...RICHMOND
HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH
ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...BLUFFTON...CALAWASSIE
ISLAND...HARDEEVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN CITY...MIDWAY
AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3237 8102 3229 8058 3175 8136 3191 8177
TIME...MOT...LOC 2225Z 290DEG 20KT 3233 8097 3193 8158

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:59 PM EDTAreal Flood AdvisoryCHSCharleston61 min
Aug 14, 3:24 PM EDTSpecial Weather StatementCHSBeaufort, Jasper51 min
Aug 14, 3:51 PM EDTSevere Thunderstorm WarningCHSAllendale54 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton64 min
Aug 14, 4:15 PM EDTSpecial Weather StatementCHSColleton30 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester56 min
Aug 14, 4:59 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton, Jasper61 min
Aug 14, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Aug 14, 6:01 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 14, 6:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 14, 6:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Aug 14, 6:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper61 min
Aug 14, 7:04 PM EDTSpecial Weather StatementCHSAllendale41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.